Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 18, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 12, 2001, 5:52 PM EDT for Bradford County, Pennsylvania. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 12, 2001, 5:52 PM EDT (21:52 UTC)
- Expired
- Jun 12, 2001, 6:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bradford County, PA
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.9 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBGM 122152 SVRBGM PAC015-122245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 552 PM EDT TUE JUN 12 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA. * UNTIL 645 PM EDT. * AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS...NEAR MANSFIELD...OR ABOUT 4 MILES SOUTHWEST OF MOSHERVILLE...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DUNNING AND GILLETT AROUND 600 PM EDT. COWLEY AND SPRINGFIELD AROUND 605 PM EDT. WETONA AND BENTLEY CREEK AROUND 610 PM EDT. EAST SMITHFIELD AROUND 615 PM EDT. RIGGS AND BURLINGTON AROUND 620 PM EDT. MILAN AND ATHENS AROUND 625 PM EDT. ULSTER AND SHESHEQUIN AROUND 630 PM EDT. NORTH TOWANDA AND TOWANDA AROUND 635 PM EDT. MACEDONIA AND WYSOX AROUND 640 PM EDT. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. LAT...LON 4200 7693 4187 7706 4167 7620 4192 7615 $$ RH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 1:40 PM EDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jun 12, 1:40 PM EDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 140 PM EDT TUE JUN 12 2001 WILL HV A DRY FCST THRU THU XCP FOR MAYBE A CHC FOR A SHRA OR TSRA THIS EVE. UPR LVL WAVE ASSCTD WITH REMNANTS OF LAST NIGHT/S MCS WILL MOV ACRS REGION BY LATER IN THE EVE. AMS WILL ONLY BE MARGINALLY UNSTBL UNTIL SUNSET. LIFT ASSCTD WITH WAVE AND MARGINAL INSTABILITY STILL CUD KICK OFF A FEW SHRA OR TSRA THIS EVE. WILL WAIT UNTIL LAST MINUTE AND USE RADAR TRENDS TO MAKE FINAL DETERMINATION ON WHETHER TO INCLUDE OR EXCLUDE 30 POP FOR THIS EVE. OTHRW...UPR LVL RDG BUILDS OVR REGION IN TIME THRU THU AS THE REMNANTS OF ALLISION TRACK N INTO THE CAROLINAS. WITH RDG BUILDING ALOFT AND LIGHT WINDS SEE INCREASING HUMIDITY WED INTO THU WITH MAX TEMPS APPRCHING OR EXCEEDING 90 IN SOME LOCATIONS THU. .BGM...NONE. NICOSIA
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.